Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2000, 11:40 AM EDT for Muskingum County, Ohio. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:40 AM EDT (15:40 UTC)
- Expired
- Aug 9, 2000, 12:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:10 PM EDT | Thunderstorm Wind | Roseville, OH | Thunderstorm winds downed several trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 091544 SVRPIT OHC119-091645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 AM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 1245 PM EDT * AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 22 MILES WEST OF ROSEVILLE...MOVING EAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES NORTH OF ROSEVILLE AT 1155 AM... 3 MILES SOUTH OF PHILO AT NOON... <<CALL TO ACTION>>THIS IS A DANGEROUS LINE OF STORMS. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND (LARGE HAIL. DAMAGING WINDS EXCEEDING 60 MPH ARE LIKELY. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:58 AM EDT, 42 minutes earlier.
Area forecast discussion, Aug 9, 10:58 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1058 AM EDT WED AUG 9 2000 WILL KEEP IT SHORT. PRCIPBLT WATER RUNIING IN EXCESS OF 1.5 AND FF GUIDANCE NUMBERS LESS THAN AN INCH IN MANY AREAS. WILL ISSUE FF WATCH IN AREAS WHERE GUIDANCE NOS LOWEST. CAPES 2000-3000 BY MID-LT AFTN. LIS LESS THAN -5. MUCH SHEAR BETWEEEN 500MB AND LOWER LAYERS. PIT 86 65 80 60 / 60 60 20 10 MGW 86 66 85 62 / 60 60 30 10 .PBZ... MD...FLASH FLOOD WATCH FROM NOON EDT WEDNESDAY UNTIL 1000 PM EDT WEDNESDAY FOR ZONE MDZ001. OH...SVR TSTM WATCH TIL 4PM FOR OHZ 48..57 58 59 69 PA...FLASH FLOOD WATCH FROM NOON EDT WEDNESDAY UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ008>009...PAZ014>016...PAZ020>023... PAZ029>032. WV...FLASH FLOOD WATCH FROM NOON EDT WEDNESDAY UNTIL 1000 PM EDT WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Aug 9, 11:40 AM EDT, 0 minutes before
SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 AM EDT WED AUG 9 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-092200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1140 AM EDT WED AUG 9 2000 ...MODERATE RISK OF SEVERE WEATHER THROUGH TONIGHT... THERE IS A MODERATE RISK THAT THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...AND FLOOD PRODUCING RAINFALL. WIND GUSTS CAN BE OVER 70 MPH AND HAILSTONES OVER AN INCH IN SIZE. FLOODING CAN OCCUR IN AREAS WHERE RAIN AMOUNTS GO OVER 1.5 INCHES. NOTE...STORMS LIKE THESE CAN ALSO HAVE EPISODES OF FREQUENT CLOUD TO GROUND LIGHTNING. THE STORMS WILL BE MOVING SOUTHEASTWARD...PERHAPS AS FAST AS 50 MPH...AND BE ARRANGED IN SHORT LINES. COUNTIES IN SOUTHERN PARTS OF EAST CENTRAL OHIO AND EXTREME NORTHERN WEST VIRGINIA ARE UNDER THE THREAT SEVERE THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON. ALONG INTERSTATE 80 IN NORTHWEST INTERIOR PENNSYLVANIA IT MAY BEGIN EARLY TO MID AFTERNOON. COUNTIES CLOSE TO INTERSTATE 70 ARE MORE LIKELY TO HAVE SEVERE STORMS MID TO LATE THIS AFTERNOON INTO EARLY TONIGHT. SKYWARN OBSERVERS...EXPECT THE SKYWARN NET TO BE ACTIVATED IN YOUR COUNTY DURING THESE TIMES. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN PENNSYLVANIA... EXTREME NORTHERN WEST VIRGINIA INCLUDING THE PANHANDLE AND EXTREME WESTERN MARYLAND THROUGH 10 PM TONIGHT. THE CAUSE OF THIS POTENTIAL FOR SEVERE STORMS IS A COMBINATION OF VERY HUMID AIR IN THE LOW LEVELS...AND INCREASING WINDS ALOFT...DUE TO AN APPROACHING UPPER LEVEL JET STREAM. A SURFACE LOW PRESSURE CENTER MOVING THROUGH THE EASTERN GREAT LAKES THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING A COLD FRONT OVER NORTHWEST PENNSYLVANIA. THIS FRONT COULD FOCUS WHERE THE FIRST STORMS DEVELOP THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO FOR UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:03 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Noble | 57 min |
| Aug 9, 12:33 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 57 min |
| Aug 9, 4:37 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.